Networks of queues

  • Arie Hordijk
  • Nico van Dijk
Queues And Networks 2
Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, volume 60)


In these papers we study networks of queues with general routing- and service-characteristics.

It is extensively analysed which models do satisfy a partial balance property, called the job-local-balance property. The key to our analysis is the adjoint process. Roughly speaking, the original process satisfies the job-local-balance property if and only if the adjoint process is reversible.


Markov Chain Stationary Distribution Transition Rate Original Process Closed Network 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    Baskett, F., Chandy, M., Muntz, R. and Palacios, J., (1975). Open, closed and mixed networks of queues with different classes of customers. J.A.C.M., 22, 248–260.Google Scholar
  2. [2]
    Chandy, K.M., Howard, J.H. and Towsley, D.F., (1977). Product form and local balance in queueing networks. J.A.C.M., 24, 250–263.Google Scholar
  3. [3]
    Cohen, J.W., (1979). The multiple phase service network with generalized processor sharing. Acta Informatica 2, 245–284.Google Scholar
  4. [4]
    Hordijk, A. and Van Dijk, N., (1981). Stationary probabilities for networks of queues. Proceedings of the Boca-Raton-meeting.Google Scholar
  5. [5]
    Hordijk, A. and Van Dijk, N., (1981). Networks of queues with blocking. Performance 81 (ed. K.J. Kylstra). North-Holland, 51–65.Google Scholar
  6. [6]
    Iversen, V.B. (1981). The A-formula, Teleteknik, 64–79.Google Scholar
  7. [7]
    Jackson, J.R., (1963). Jobshop-like queueing systems. Mgnt. Sci. 10, 131–142.Google Scholar
  8. [8]
    Kelly, F.P., (1979). Reversibility and stochastic networks. Wiley.Google Scholar
  9. [9]
    Kingman, J.F.C., (1969). Markov population processes. J. Appl. Prob. 6, 1–18.Google Scholar
  10. [10]
    Pittel, B., (1979). Closed Exponential Networks of Queues with Saturation. The Jackson-type Stationary Distribution and its Asymptotic Analysis. Math. of Operations Res. Vol. 4, 357–378.Google Scholar
  11. [11]
    Schassberger, R., (1978). The insensitivity of stationary probabilities in networks of queues. Adv. Appl. Prob., 10, 906–912.Google Scholar
  12. [12]
    Schassberger, R., (1979). A definition of discrete product form distributions. Zeitschrift für Op. Res. 23, 189–195.Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Arie Hordijk
    • 1
  • Nico van Dijk
    • 1
  1. 1.Institute of Applied Mathematics and Computer ScienceUniversity of LeidenLeidenThe Netherlands

Personalised recommendations